Hail, Cherry
- When
- June 12, 12:00 PM CST
- Where
- Cherry County, Merriman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.920, -101.700
Isolated severe thunderstorm developed over Cherry County and brought quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Isolated severe thunderstorm developed over Cherry County and brought quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 2:25 AM CST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 AM CDT TUE JUN 12 2007 .DISCUSSION... DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY. THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5 INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS. && .AVIATION... MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-022>029-035>038-056>059-069>071-094. && 13/CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 AM CDT TUE JUN 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT. CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE FLOOD EVENT IS STILL UNCERTAIN. DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE RAINFALL AND FLOODING WILL OCCUR. LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD FLOODING IN CHASE COUNTY. ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN. THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL MOVE INTO THE REGION. SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The North Platte radar (KLNX), 141 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44275.